Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

March 4, 2021Kingfisher County, Oklahoma

NWS Norman, OK issued this special weather statement at Mar 4, 2021, 10:03 PM CST for Kingfisher County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2021, 10:03 PM CST (04:03 UTC)
Expired
Mar 4, 2021, 10:30 PM CST
In force
27 min
Issued by
NWS Norman, OK

County Kingfisher County, OK

The radar

The Norman radar (KTLX), 75 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS84 KOUN 050403
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1003 PM CST Thu Mar 4 2021
 
OKZ018-024-050430-
Kingfisher OK-Canadian OK-
1003 PM CST Thu Mar 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher and north
central Canadian Counties Until 1030 PM CST...

AT 1001 PM CST, a strong thunderstorm was located 4 miles northwest
of Concho, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...

Locations impacted include...
Kingfisher, Piedmont, Okarche and Concho. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3593 9782 3574 9767 3557 9806 3565 9818
TIME...MOT...LOC 0401Z 235DEG 28KT 3565 9805 

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 4, 5:27 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 4, 5:27 PM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
527 PM CST Thu Mar 4 2021

...New AVIATION...

.UPDATE...
Issued at 916 AM CST Thu Mar 4 2021

Radar showing some echoes moving into western parts of the area
due to some weak mid-level WAA. Most of the activity in the fa
will likely not reach the ground but can not rule out a sprinkle
so have put a mention in the forecast. Otherwise, still looks like
the chances for rain will begin this afternoon in parts of western
OK and spread across the area this evening. A few strong to severe
storms will be possible late this afternoon and evening.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 206 PM CST Thu Mar 4 2021

Closed upper low over the CO Rockies will continue to move east and
southeast across OK tonight into Friday morning. Meanwhile, a sfc
low will also move across the Panhandles into southwest OK and then
N TX. This system will bring a chance for rain and a few storms to
the area this afternoon into Friday with the highest chances across
northern parts of the fa. Drier air moving into parts of the area
with this system will limit rain chances some in southern parts of
the fa. A few of the storms late this afternoon and evening could
become strong to severe.

Breezy N to NE winds are expected Friday as the sfc low exits the
area. Cooler air moving into the area, along with clouds and rain
will also lead to at or slightly below normal temperatures Friday
afternoon.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 307 PM CST Thu Mar 4 2021

High surface pressure will settle in Friday night.  With clear night
skies and light wind on the backside of the cold front, strong
radiational cooling will bring temperatures back down into the 30s
across much of our area, bringing the freezing line only down to far
northwest Oklahoma.  The high pressure will move off to the east on
Saturday, bringing a gradual return of warmer south winds.  With a
ridge building overhead, afternoon temperatures will warm back to
seasonably average (lower 60s), and will kick off the start of a
warming trend to last through the middle of next week.  A deepening
surface low moving across central Canada will continue tightening
the pressure gradient extending through the central U.S. from the
Northern Plains and Great Lakes Region down through the Southern
Plains. A surface high across the eastern U.S. feeding into the
aforementioned Canadian low will result in increasing southerly
winds and rather windy conditions beginning Sunday mainly across
northwest Oklahoma and expanding more widespread across our entire
forecast area from Monday through Wednesday.  The NBM was a bit weak
with the increasing windspeeds, so used a more robust CONSMOS
solution in the wind grids from Sunday afternoon through Tuesday
night.  With a fairly strong vertical mixing off the surface into a
strengthening low level jet Monday night, would not be surprised to
see 40+ mph wind gusts and a Wind Advisory come into effect on
Tuesday and perhaps an advisory on Wednesday as well.

By mid-week, our southwest flow aloft will be increasing as three of
the medium-range models generally agree bringing a large amplitude
trough down the Pacific coast into Southern California.  The
southerly flow from earlier in the week will result in a strong
return of gulf based surface and low-level moisture transport, with
both ECMWF and GFS developing a sharp dryline across our far west
with upper 50 degree dewpoints on the moist side.  Could see some
rain develop Wednesday afternoon across eastern Oklahoma but chances
for showers and thunderstorms across our area will be overnight
Wednesday into Thursday as a weak cold front is expected to push
through.

The strong south winds and dry air across the Texas Panhandle will
increase the fire danger across far western Oklahoma during the
afternoons of Tuesday and Wednesday.

&&

.AVIATION...
(00Z TAFS)
Issued at 523 PM CST Thu Mar 4 2021

VFR conditions expected to prevail this evening, with scattered
and highly elevated SHRA and TSRA. As upper low moves over
Oklahoma toward and after midnight, rain activity expected to
expand mainly over northern Oklahoma, then spread southward toward
and after 12Z. MVFR cigs and vis restrictions in RA expected most
locations after 12Z as colder air moves over the region.
Conditions will improve from north to south after 18Z tomorrow.
Gusty south to easterly winds will shift to northerly overnight,
with strong north-northeast winds through the day tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  47  56  37  60 /  80  30   0   0
Hobart OK         43  58  36  63 /  60  10   0   0
Wichita Falls TX  45  61  39  63 /  20  10   0   0
Gage OK           41  58  33  63 /  50  60   0   0
Ponca City OK     47  59  35  61 /  80  60   0   0
Durant OK         49  61  41  62 /  40  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...25
LONG TERM....68
AVIATION...11
Hazardous weather outlook, Mar 4, 6:48 PM CST, 3 hours 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
648 PM CST Thu Mar 4 2021

OKZ004>048-050>052-TXZ083>090-051115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
648 PM CST Thu Mar 4 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a chance of thunderstorms, primarily across western into
northern Oklahoma. Although a majority of storms will just produce
brief moderate to heavy rain, a few may become strong enough to
briefly produce hail up to the size of quarters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Isolated non-severe storms will remain possible on Friday, mainly
across northern and central Oklahoma through the morning.

A storm system will bring another chance of thunderstorms to the
area next Wednesday.

.Fire Weather...
Warm, breezy and dry conditions will result in elevated fire
weather conditions across western Oklahoma and western north
Texas on Sunday afternoon, along with next Tuesday and Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Mar 4, 7:59 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
759 PM CST Thu Mar 4 2021

OKZ022-035-050230-
Kiowa OK-Washita OK-
759 PM CST Thu Mar 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and eastern
Washita Counties Until 830 PM CST...

AT 756 PM CST, a strong thunderstorm was located near Hobart, moving
northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Hobart, Cordell, Sentinel, Rocky, Cloud Chief and Cowden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3544 9890 3523 9862 3521 9863 3495 9914
      3504 9928
TIME...MOT...LOC 0156Z 229DEG 42KT 3503 9913

11
Special weather statement, Mar 4, 8:34 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
834 PM CST Thu Mar 4 2021

OKZ021-022-050300-
Washita OK-Beckham OK-
834 PM CST Thu Mar 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita and
northeastern Beckham Counties Until 900 PM CST...

AT 830 PM CST, a strong thunderstorm was located 6 miles north of
Carter, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Elk City, Canute and Carter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3522 9951 3526 9962 3551 9950 3541 9922
TIME...MOT...LOC 0230Z 210DEG 25KT 3531 9953

11
Special weather statement, Mar 4, 8:48 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
848 PM CST Thu Mar 4 2021

OKZ022-035-050315-
Kiowa OK-Washita OK-
848 PM CST Thu Mar 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and south
central Washita Counties Until 915 PM CST...

AT 846 PM CST, a strong thunderstorm was located 4 miles west of
Hobart, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Hobart, Mountain View, Lone Wolf and Gotebo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3494 9919 3501 9927 3526 9888 3508 9874
TIME...MOT...LOC 0246Z 238DEG 43KT 3501 9917

11
Special weather statement, Mar 4, 9:15 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
915 PM CST Thu Mar 4 2021

OKZ022-050345-
Washita OK-
915 PM CST Thu Mar 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Washita County Until 945
PM CST...

AT 912 PM CST, a strong thunderstorm was located near Rocky, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Accumulation of smaller hail on roads...

Locations impacted include...
Cordell, Corn, Rocky, Colony and Cloud Chief.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3543 9887 3535 9864 3511 9896 3512 9897
      3512 9910
TIME...MOT...LOC 0312Z 221DEG 30KT 3517 9900

11
Special weather statement, Mar 4, 9:51 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
951 PM CST Thu Mar 4 2021

OKZ017-018-024-050415-
Kingfisher OK-Canadian OK-Blaine OK-
951 PM CST Thu Mar 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Kingfisher...northwestern
Canadian and southeastern Blaine Counties Until 1015 PM CST...

AT 949 PM CST, a strong thunderstorm was located 5 miles northeast of
Hydro, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Accumulation of hail on roads possible...

Locations impacted include...
Greenfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3582 9813 3555 9843 3555 9851 3556 9857
      3587 9832
TIME...MOT...LOC 0349Z 215DEG 36KT 3558 9849

11
Special weather statement, Mar 4, 10:03 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1003 PM CST Thu Mar 4 2021

OKZ018-024-050430-
Kingfisher OK-Canadian OK-
1003 PM CST Thu Mar 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher and north
central Canadian Counties Until 1030 PM CST...

AT 1001 PM CST, a strong thunderstorm was located 4 miles northwest
of Concho, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...

Locations impacted include...
Kingfisher, Piedmont, Okarche and Concho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3593 9782 3574 9767 3557 9806 3565 9818
TIME...MOT...LOC 0401Z 235DEG 28KT 3565 9805

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:59 PM CSTSpecial Weather StatementOUNWashita31 min
Mar 4, 8:34 PM CSTSpecial Weather StatementOUNBeckham26 min
Mar 4, 8:48 PM CSTSpecial Weather StatementOUNKiowa27 min
Mar 4, 9:15 PM CSTSpecial Weather StatementOUNWashita30 min
Mar 4, 9:51 PM CSTSpecial Weather StatementOUNBlaine24 min
Mar 5, 12:27 AM CSTSpecial Weather StatementOUNSeminole33 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.